|AZT or Epivir
Nov 8, 2005
I am currently on Effavirenz and combivir. my CD is 600 and viral below 50 but my doctor is suggesting changing from combivir to epivir. I am concerned that as my regime is working - why change? Is it because AZT is more toxic or there are more negative effects e.g. fat loss?
Response from Dr. Henry
I assume you mean switching the Combivir (AZT + epivir) to Epzicom (abacavir + Epivir). When I do that I first simply add the abacavir for 8 weeks to sort out whether you develop a hypersensitivity to the abacavir. If no problems after 8 weeks generally quite safe to then use the combined product (Epzicom) and stop the Combivir. AZT has been linked to fat loss in some studies/patients and switching to abacavir has resulted in some slow recovery of fat in some studies. KH
effects on trigilicyde, RBC and HDL chlostrol
aseptic necrosis of the head
- Is Sinus Infection An Early Sign Of HIV?
- Blood In Urine After Masturbation Worried I Have HIV
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Loose Stool After Breast Sucking Sign Of HIV AIDS
- Can You Get Genital Warts From Masturbating With A Wart On Your Hand?
- Chlamydia Symptoms Won't Go Away
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.